Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The limit sets of some infinitely generated Schottky groups

Author: Richard Schwartz
Journal: Trans. Amer. Math. Soc. 335 (1993), 865-875
MSC: Primary 57S30; Secondary 22E40
MathSciNet review: 1148045
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ P$ be a packing of balls in Euclidean space $ {E^n}$ having the property that the radius of every ball of $ P$ lies in the interval $ [1/k,k]$. If $ G$ is a Schottky group associated to $ P$, then the Hausdorff dimension of the topological limit set of $ G$ is less than a uniform constant $ C(k,n) < n$. In particular, this limit set has zero volume.

References [Enhancements On Off] (What's this?)

  • [B] Alan Beardon, The geometry of discrete groups, Springer-Verlag, 1983. MR 698777 (85d:22026)
  • [D] Peter Doyle, On the bass note of a Schottky group, Acta Math. 160 (1988), 249-284. MR 945013 (90b:30053)
  • [F] Gerald Folland, Real analysis: Modern techniques and their applications, Wiley, 1984. MR 767633 (86k:28001)
  • [H] Zheng-Xu He, An estimate for the hexagonal circle packing, Ph.D. Thesis, 1988.
  • [P] R. Phillips and P. Sarnak, The Laplacian for domains in hyperbolic space and limit sets of Kleinian groups, Acta Math. 155 (1985), 173-241. MR 806414 (87e:58209)
  • [S] Dennis Sullivan, The density at infinity of a discrete group of hyperbolic motions, I.H.E.S. Publications, 1978. MR 556586 (81b:58031)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S30, 22E40

Retrieve articles in all journals with MSC: 57S30, 22E40

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society